VeggieBoards banner
1 - 10 of 10 Posts

·
Registered
Joined
·
3 Posts
Discussion Starter · #1 ·
Hello, I am a new vegan but I was wondering if my medication(levothyroxine) puts me at any risks for anything. I have been taking it for going on 7 years now and with out it, it's not pritty. If I quit taking it I get hurrible stomach pains, become cold unexplanably and might start losing my hair... Though I am not sure what is in it. Anyway I want to also know if wemons one a day is a good muiltivitamin to take or should I have something as well as that. Thank you for your time!

(Not sure if it matters but I am 17)
 

·
Registered
Joined
·
573 Posts
I know you posted this a long time ago, but I've been having some serious problems lately that I believe might be due to hypothyroid so I read your post out of curiosity. Since I'm here I figured I might as well reply.

From what I understand, levothyroxine is just a supplement of the hormone your thyroid is supposed to make enough of but doesn't. Therefore it shouldn't do anything wacky to your body. Theoretically the only way it could hurt you is if your thyroid somehow started functioning properly again and the levo was giving you too MUCH thyroid hormone.

Not sure about the vitamin.
 

·
Registered
Joined
·
2,150 Posts
The synthroid site (another med for hypothyroidism) warns against consuming soy which can interfere with the meds. I have found that as long as my soy consumption is not within 4 hours of my meds, it doesn't pose a problem. I went into this some time ago on another post.
 

·
Registered
Joined
·
12 Posts
Quote:
Originally Posted by SeaSiren View Post

The synthroid site (another med for hypothyroidism) warns against consuming soy which can interfere with the meds. I have found that as long as my soy consumption is not within 4 hours of my meds, it doesn't pose a problem. I went into this some time ago on another post.
Thank you! That's interesting, the whole 4 hour rule. Because calcium and iron can interfere with synthroid's absorption as well. As a rule I always leave 3-4 or more hours between eating (anything) and taking my synthroid just to be safe
 

·
Registered
Joined
·
2,150 Posts
Quote:
Originally Posted by Carrieucd View Post

Thank you! That's interesting, the whole 4 hour rule. Because calcium and iron can interfere with synthroid's absorption as well. As a rule I always leave 3-4 or more hours between eating (anything) and taking my synthroid just to be safe
Since I drink a lot of water throughout the day (a gallon), I naturally have to get up in the middle of the night (around 3AM). My synthroid is out on the bathroom counter, and I take it then, then place it under the sink. Since I'm sleepy, I don't want to forget I've taken it. Anyway, it keeps any food and vitamin intake far enough out when I get up in the AM.
 

·
Registered
Joined
·
573 Posts
My prescription for synthroid has a warning label telling me not to eat soy when I take it.

I haven't taken my prescription yet, and I was wondering: do you guys have any side effects from it? The last time I tried to take a drug I ended up vomiting for the first time in my life, quite traumatic. I'm scared that synthroid might upset my stomach.
 

·
Registered
Joined
·
2,150 Posts
Quote:
Originally Posted by elibrown View Post

My prescription for synthroid has a warning label telling me not to eat soy when I take it.

I haven't taken my prescription yet, and I was wondering: do you guys have any side effects from it? The last time I tried to take a drug I ended up vomiting for the first time in my life, quite traumatic. I'm scared that synthroid might upset my stomach.
I am very sensitive to meds also. Synthroid has no side effects for me.
 
1 - 10 of 10 Posts
Top